Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Problems about serotonin syndrome - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Depression
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
Doctor :   Hi
User :   hello there very very worried and scared as i have been taking movox for like 2 weeks and today i drove down the road fine then when i got down there was dizze when went to the bank then shopping
Doctor :   Please go ahead
Doctor :   Ok
User :   so so scared whats going on and could i have sertoine sydrome
Doctor :   Serotonin syndrome is a rare possibility and it is not so common for someone to have at this stage
User :   and then i was in a panic coming homw. aometime i think wow its working then like 30 mins later its not
User :   hello you there
Doctor :   I understand what you are undergoing
User :   hello you there
Doctor :   yes
Doctor :   Movox has a rare possibility of serotonin
User :   whats wrong with me
Doctor :   I think the reason why Movox is been prescribed to you
Doctor :   should be rechecked
Doctor :   since it is not working
User :   i will copyand paste what happened to this guy on this drug
User :   Titrated reduction over 5 weeks from 75mg down to complete cessation 9 days ago. Admitted to accident and emergency with unsteady gate (was lucky to make it to hospital in time as i could no longer support myself standing, nastergens (eyes shuddering side to side), blacked out - woke up in resusc! jitteriness, loss of co-ordination, loss of concentration.Read more at
User :   I followed Psychiatrists advice to stop taking this medication. He advised to reduce over 4 weeks though i reduced over 5 weeks. 9 days after completely stopping i ended up in hospital with the experience listed to the left. HAD I KNOWN THIS I WOULD NEVER HAVE STARTED TAKING LUVOX!! i have now been placed back onto this medication as i have an overactive receptor that requires an even longer titrated reduction. First thought of going back on this was "No way!" though the Dr explained i would need to start taking this again (12.5mg) along with valium 5-20mg as needed to try and control any withdrawal syndrome and prevent any re-admittance to hospital. Am now 2 days back in to taking the medication and cannot sleep. I just want this all to stop! Its going to be a couple of months to completely stop taking luvox M 27 6 months 75 1X D
User :   U THERE
Doctor :   yes
Doctor :   I am reading
User :   u reading it
Doctor :   Yes your doctor is right
Doctor :   You have to reduce the dose slowly over a period of time
Doctor :   You should not worry about the serotonin syndrome till then
Doctor :   as reducing the dose shall not cause serotonin syn
User :   what happed to that guy
Doctor :   Every individual is different
Doctor :   so the same thing should or may not happen to you
User :   what happened to him
Doctor :   Actually an accident has precipitated the events for that guy
Doctor :   It is not because of Luvox or Movox
User :   what u mean
Doctor :   perse
Doctor :   I mean this is not a thing that happens to every person who takes Movox
Doctor :   or Luvox
User :   what happened to him as it was from stopping the meds
Doctor :   It should not be stopped immediately
User :   whys that
Doctor :   Hence your doctor also advised to slowly reduce the dose over a period of time
User :   he cut dowm amd took 5 weeks and he still got this
User :   hello
Doctor :   yes
Doctor :   So this means the person has taken 5 weeks to reduce the dose
Doctor :   and still he landed in hospital
User :   whys that
Doctor :   This is your doubt
Doctor :   Is it not?
User :   yes it is
Doctor :   I repeat again this, this does not mean every individual who is on Luvox lands up in trouble
Doctor :   That is imisconception
User :   why did he after 6 months
Doctor :   There are different reason why an individual has a Serotonin Syndrome or any adverse effects by Luvox
Doctor :   The reason can be like age, other medicines he might be taking, other medical problems like Diabetes, Renal failure, Liver failure etc
User :   he got that like 6 months after
User :   very scared to stop it now
User :   the doctor wanted me to up the dose after 3 weeks if it wasnt working
Doctor :   Have you reached your treating doctor about these questions
User :   but that guy was going down slowly and got the sertoine syndrome
Doctor :   Did you ask these questions to your treating physician?
User :   no as i see regural doctoe tomorrow but hes not the one that gave me the moxoz it was another doctor that treats abxitey
Doctor :   Well even your regular doctor can answer your questions at length tomorrow
Doctor :   He will assure you about the situation you are in
Doctor :   My suggestion for you is
Doctor :   1) Relax
Doctor :   2) Put these thoughts behind for now
Doctor :   3) Consult your treating doctor ( treating for anxiety) if he would be interested in change of medication
User :   if i up my dose after 3 weeks like my anxitey treating doctor wants me to do then will that make me worse
User :   why is it when i kiss my boyfriens a sew times then i feel like strange it very weird
User :   few
Doctor :   I feel that your symptoms are not gotten better with Movox
User :   *few
Doctor :   Hence a up of dose can help
Doctor :   But in turn it shoudl not trigger more thoughts
Doctor :   which is happening with you right now
User :   i dont know if a dose of 100 mgs will help will it
User :   and i could end up in hospital
Doctor :   It is a safe dose, the doctor should critically analyze the situation and recommend the appropriate one
Doctor :   As I told this is a safe dose, so you should not end up in hospital
User :   what should happen
User :   is incaseing the dose after 3 weeks to high
User :   why did that guy end up in hosital on a 75 mg dose
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor